Long-term Side Effects?"Toxic Trauma?"
Aug 20, 2003
Dr., I have been off all HIV meds for about two months due to, too many side effects. I am now experiencing problems with my abdomin, and more body pain and serious fatigue. Is this something that could be permanent? I have been on and off drugs for 15 years and never had things "linger" like this. My counts of course are "bad", but are there obvious effects of the virus that act up, or am I just another casualty of the "toxic nightmare" we HIV'ers never wake up from??? Thanks, Dave- (Aids18yrs), Would like 18 more!
Response from Dr. Henry
Tough to say what is contributing to your symptoms. Advanced HIV/AIDS clearly is associated with many GI problems, weight loss, diarrhea, and pains. For most of the HIV medications if they were contributing significantly to your side effects then stopping them results in some improvement (though that can take months and some side effects may not reverse well such as advanced neuropathy). Evidence has suggested that it is often better to be on some HIV meds for a given low CD4 count than off meds (some hard to quantify benefit) though that is now well worked out. Also, stopping meds is associated with a more rapid drop in CD4 count and greater risk for AIDS complications but sometimes the virus (during the drug holiday) may partially (and temporarily) revert to a more drug sensitive form which many facilitate response to a salvage regimen (debate over that). Some use mega-HAART in late state disease (> 5-5 drugs) which I find can work but is tough to tolerate. We need better new drugs and we need to get smarter. KH
Get Email Notifications When This Forum Updates or Subscribe With RSS
- AIDS Risk Sex With A Prostitute
- Blowjob From A Prostitute Worried I Have HIV
- Flu Symptoms After Rimming Worried I Have HIV
- Swollen Lymph Glands After Erotic Massage Worried I Have HIV
- White Bumps After Touching Vagina Worried I Have HIV
- White Tongue After Swallowing Cum Worried I Have HIV
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.